Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 25, 2009, 2:38 PM CDT. It took effect at Oct 25, 2009, 9:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2009, 2:38 PM CDT (19:38 UTC)
- In effect from
- Oct 25, 2009, 9:00 PM CDT
- Expired
- Oct 26, 2009, 10:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 251938 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT SUN OCT 25 2009 ....A STRONG COLD FRONT WILL MOVE SOUTH OVERNIGHT BRINGING GUSTY WINDS AND COLDER TEMPERATURES... .A COLD FRONT PASSING THROUGH GUADALUPE MOUNTAINS TONIGHT WILL RESULT IN INCREASED WINDS THROUGH GUADALUPE PASS. WINDS WILL SHIFT TO THE NORTHEAST AND INCREASE WITH GUSTS TO 60 MPH THROUGH THE PASS. THE FRONT WILL EVENTUALLY PASS SOUTH INTO THE DAVIS MOUNTAINS AND MARFA AREA LATE TONIGHT AND IT WILL BE WINDY THERE WITH THE FRONT TOO...HOWEVER THE PRIMARY AFFECT OF THE FRONT WILL BE THE COLD AND DRY AIR LEFT IN ITS WAKE TUESDAY MORNING FAVORING A HARD FREEZE ON THE MARFA PLATEAU. TXZ258-261200- /O.NEW.KMAF.HW.W.0032.091026T0200Z-091026T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 138 PM MDT SUN OCT 25 2009 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT MONDAY. NORTHEAST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TONIGHT BEGINNING AROUND 8 PM MDT WITH WINDS SUBSIDING BEFORE SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ080-261200- /O.NEW.KMAF.FZ.A.0001.091027T0900Z-091027T1400Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 238 PM CDT SUN OCT 25 2009 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. COLD DRY AIR LEFT IN WAKE OF A COLD FRONT WILL FAVOR A HARD FREEZE ON THE MARFA PLATEAU TUESDAY MORNING WITH LOW TEMPERATURES NEAR 25 DEGREES. OTHER NEARBY AREAS MAY ALSO EXPERIENCE AT LEAST A LIGHT FREEZE AND MAY BE EVENTUALLY BE ADDED TO THE FREEZE WATCH OR FREEZE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PREPARE PLANTS AND PETS FOR FREEZING TEMPERATURES TUESDAY MORNING. && $$
2 follow-up statements
000 WWUS74 KMAF 260904 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 404 AM CDT MON OCT 26 2009 ....A STRONG COLD FRONT IS BRINGING GUSTY WINDS AND COLDER TEMPERATURES... .A COLD FRONT PASSED THROUGH THE AREA OVERNIGHT CAUSING STRONG WINDS THROUGH GUADALUPE PASS. NORTHEAST WINDS OF 35 TO 45 MPH ARE EXPECTED THROUGH MID MORNING BEFORE DIMINISHING. COLD AIR IN THE WAKE OF THE FRONT WILL SETTLE INTO THE DAVIS MOUNTAINS AND MARFA AREA TONIGHT CAUSING TEMPERATURES TUESDAY MORNING TO DROP INTO THE MID 20S ON THE MARFA PLATEAU. TXZ080-261715- /O.UPG.KMAF.FZ.A.0001.091027T0900Z-091027T1400Z/ /O.NEW.KMAF.FZ.W.0001.091027T0600Z-091027T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 404 AM CDT MON OCT 26 2009 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. COLD DRY AIR LEFT IN WAKE OF A COLD FRONT AND DECREASING WINDS WILL FAVOR A HARD FREEZE ON THE MARFA PLATEAU TUESDAY MORNING WITH LOW TEMPERATURES NEAR 25 DEGREES. OTHER NEARBY AREAS MAY ALSO EXPERIENCE AT LEAST A LIGHT FREEZE AND MAY BE EVENTUALLY ADDED TO THE FREEZE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ258-261500- /O.EXT.KMAF.HW.W.0032.000000T0000Z-091026T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 304 AM MDT MON OCT 26 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE EARLY THIS MORNING. THESE WINDS WILL SLOWLY DIMINISH BY LATE MORNING INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 261453 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 953 AM CDT MON OCT 26 2009 TXZ258-261600- /O.EXP.KMAF.HW.W.0032.000000T0000Z-091026T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 853 AM MDT MON OCT 26 2009 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING FOR THE GUADALUPE MOUNTAINS. ALTHOUGH HIGH WINDS ARE NO LONGER EXPECTED ACROSS THE GUADALUPE MOUNTAINS...GUSTS NEAR 50 MPH WILL CONTINUE THROUGH THE LATE MORNING HOURS. $$ TXZ080-262300- /O.CON.KMAF.FZ.W.0001.091027T0600Z-091027T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 953 AM CDT MON OCT 26 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY. COLD DRY AIR LEFT IN WAKE OF A COLD FRONT AND DECREASING WINDS WILL FAVOR A HARD FREEZE ON THE MARFA PLATEAU TUESDAY MORNING WITH LOW TEMPERATURES NEAR 25 DEGREES. OTHER NEARBY AREAS MAY ALSO EXPERIENCE AT LEAST A LIGHT FREEZE AND MAY BE EVENTUALLY ADDED TO THE FREEZE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 25, 2:29 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 25, 2:29 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CDT SUN OCT 25 2009
.DISCUSSION...
SHARPENING MID LEVEL TROF MOVING E OF FRONT RANGE TODAY WITH ASSOCD
COLD FRONT MOVING S THRU ERN NM PLAINS. LIGHT COLD RAIN OCCURRING IN
WAKE OF FRONT HELPING TO STRENGTHEN SFC HIGH. INITIAL NLY WIND
SHIFT ALREADY HAS ARRIVED IN SE NM/NW PB WITH SFC LOW INVOF WRN
PB. STRONGER SECONDARY SURGE OF COLD FRONT WILL ARRIVE INTO SE NM
AROUND 00Z WHERE MSLP GRADIENT 4MB/50NM...TIGHT 85H THERMAL
GRADIENT...AND ISALLOBARIC HIGH ALL SUGGEST WINDY CONDITIONS. SAID
FEATURES WILL ALSO FAVOR HIGH WINDS THRU GDP PASS AND HAVE OPTED
TO ISSUE HIGH WIND WARNING FOR GDP PASS WITH 30-40 MPH SUSTAINED
WINDS EXPECTED. WINDY CONDITIONS WILL EVENTUALLY BE FAIRLY
WIDESPREAD THIS EVENING AND OVERNIGHT INCLUDING FT.DAVIS/ALPINE/MARFA
AREAS. NAM12 INDICATES MINOR SHRTWV TROF WILL PASS RIGHT BEHIND
FRONT AND WITH STRONG UPSLOPE COMPONENT NAM CONTINUES TO DEVELOP
POST FRONTAL PRECIP. BASED ON PRECIP ORIENTATION WILL MAKE SOME
CHANGES TO POPS...GENERALLY TENDING TO INCREASE ACRS POPS ACRS SE
NM. NAM12 SFC TEMPS HAVE TRENDED DOWN A FEW DEGREE FROM PREVIOUS
RUN AND PRECIP/CLOUDS HOLD FARTHER S AND HAVE DROPPED TEMPS
SEVERAL DEGREES MONDAY. DRY AIR WILL BE IN PLACE TUE MORNING AND
COOL/COLD TEMPS ARE EXPECTED WITH WIDESPREAD LOWS IN THE MID/UPR
30S FOR THE PB. A HARD FREEZE WILL BE POSSIBLE ON THE MARFA
PLATEAU AND WILL OPT TO ISSUE A NPW FREEZE WATCH THERE.
SURROUNDING AREAS MAY BE INCLUDED LATER. HIER DWPNTS/POTENTIAL FOR
HIGH CLOUDS PRECLUDES CONCERNS ACRS HIER ELEVATION OF SE NM ATTP.
MID LEVEL FLOW WILL BACK TO THE W TUE PM RESULTING QUICK
DEVELOPMENT OF LEE TROF AND 85H THERMAL RIDGE WITH WARM-UP FOR ALL
AREAS. TEMPS DO SEEM LIKE THEY ARE A LITTLE SLOWER TO WARM THAN
SEEN YESTERDAY. OF CONCERN IS POTENTIAL FOR HIGH WINDS IN THE
GDP/DAVIS MTNS WITH 35-40KT 7H WINDS TUE PM. CLOSED 5H LOW WILL BE
MOVING THRU GREAT BASIN LATE TUE AND THERE IS BETTER AGREEMENT
AMONGST MODELS TODAY. AS THIS CLOSED LOW TRACKS TOWARD THE 4
CORNERS REGION INTO WED MORNING MID LEVEL FLOW WILL CONTINUE TO
BACK TO THE SW AND MID LEVEL JET WILL BE POSITIONED ACRS SW/SRN NM
AND FAR W TX. EVEN THOUGH WINDS WILL BE SW ATTP THEY ARE THOUGHT
TO BE STRONG TO KEEP HIGH WINDS AS A CONCERN...ESPECIALLY IN THE
HIER ELEVATIONS AS 7H WINDS INCREASE TO N50KTS AS FAR S AS GDP
MTNS AND 30-35KTS IN THE DAVIS MTNS. THE CONCERN HERE IS THAT WITH
THE MID LEVEL TROF AXIS/CLOSED LOW IS STILL W-NW SO THERE WILL BE
SOME MID LEVEL LIFT THAN WILL TEND INHIBIT HIGH WINDS SOME. ATTP
WILL HOLD OFF ON HIGH WIND WATCH FOR GDP/DAVIS MTNS TUE PM-WED AM
BUT EXPECT THAT ONE WILL EVENTUALLY BE NEEDED. EVEN THOUGH THERE
WILL BE SIGNIFICANT MID LEVEL HGHT FALLS WED THERE WILL BE ENUF OF
A WLY MID LEVEL COMPONENT FOR 85H THERMAL RIDGE TO BUILD WITH
20-21C ACRS THE SE NM PLAINS. MSLP PRESSURE FALLS WILL CONTRIBUTE
TO WINDY DAY (S WINDS) ACRS THE SE NM/PB. MID LEVEL TROF
AXIS/CLOSED LOW WILL BE NEAR 4 CORNER REGION LATE WED AND 7H TEMPS
WILL HAVE ALREADY STARTED TO FALL WITH MUCH BETTER AGREEMENT BTWN
GFS/ECMWF. BY 12Z THUR EXPECT THAT PRECIP WILL HAVE DEVELOPED ACRS
FAR W AND NW AS CORE OF 150KT 3H JET PASSES NEAR JUST NW OF GDP
MTNS. 85H-5H THCK AND 7H TEMPS INDICATE SNOW LEVELS MAY FALL AS
LOW AS 5.5KFT IN GDP MTNS AND CLOSE TO 6.5 KFT IN DAVIS MTNS PER
GFS...SNOW LEVELS ARE A LITTLE HIER ON ECMWF. THICKNESS COOLING
WILL SPREAD E MOVING INTO PB THURSDAY AFTERNOON. THIS WITH CLOUDS
AND PRECIP IN SE NM/PB SHOULD MAKE FOR A COLD DAY. THERE IS PRETTY
GOOD AGREEMENT THAT 85H TEMPS WILL BE NEAR 6C LATE IN DAY.
WOULDN/T BE SURPRISED TO SEE TEMPS HOLD IN THE 40S ACRS MUCH OF
PB. PRECIP SLOW TO EXIT BUT GENERALLY MOVES E/SE AND WITH PRECIP
IN THE LOWER TRANS PECOS AND FAR NE CWFA FRI 12Z. WARM-UP PROBABLY
NOT AS QUICK AS PREVIOUSLY THOUGHT FOR FRIDAY WITH 1000MB-500MB
THCK REMAINING ON THE COLD SIDE AND ANOTHER COLD/COOL MORNING SAT.
MORE SUBSTANTIAL WARM-UP SUN/MON UNDERNEATH W-NW MID LEVEL FLOW.
&&
.FIRE WEATHER...
MARGINAL FIRE WX CONCERNS EXPECTED FOR TUE AS TEMPERATURES LOOK
TO BE A LITTLE LESS THAN PREVIOUSLY THOUGHT...ESPECIALLY GDP MTNS.
FOR THE MOST PART THE HIGHEST WINDS AND LOWEST RH/S WILL HAVE SOME
TROUBLE LINING UP. THE STRONGEST WINDS IN THE GDP MTNS WILL LIKELY
NOT BE ACCOMPANIED BY MIN RH/S 15 PCT OR LESS. WHILE IN THE SE NM
PLAINS MIN RH/S WILL BE ABLE TO FALL TO OR JUST BLO 15 PCT THE
20FT WINDS WILL STRUGGLE TO INCREASE TO 20 MPH OR HIER. THERE MAY
BE A BRIEF PERIOD WHERE CONDITIONS ARE MET BUT WITH PRECIP EXPECTED
ACRS THE SE NM PLAINS TONIGHT AND MONDAY MORNING THERE MAY BE
RESIDUAL MSTR IN PLACE AS WELL. THERE IS A GOOD CHANCE OF HIGH
WINDS IN THE MTNS TUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 45 53 40 74 / 40 50 10 0
CARLSBAD NM 40 56 36 78 / 30 20 0 0
DRYDEN TX 52 58 42 77 / 20 30 0 0
FORT STOCKTON TX 45 55 45 80 / 20 30 0 0
GUADALUPE PASS TX 42 56 38 73 / 20 10 0 0
HOBBS NM 40 58 37 75 / 40 40 0 0
MARFA TX 40 51 24 73 / 10 20 0 0
MIDLAND INTL AIRPORT TX 43 55 39 76 / 30 40 0 0
ODESSA TX 45 55 39 76 / 30 40 0 0
WINK TX 48 57 38 83 / 30 30 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 6 AM MDT MONDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES... MARFA PLATEAU.
&&Hazardous weather outlook, Oct 25, 2:08 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT SUN OCT 25 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 208 PM CDT SUN OCT 25 2009 /108 PM MDT SUN OCT 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING AND OVERNIGHT. WINDY CONDITIONS ARE FORECAST ALONG AND BEHIND THE FRONT. SUSTAINED WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE FORECAST FOR GUADALUPE PASS BEGINNING THIS EVENING AND CONTINUING THROUGH SUNRISE MONDAY MORNING. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED WITH THIS COLD FRONT...GENERALLY ALONG AND EAST OF THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW TEMPERATURES ARE EXPECTED TO COOL INTO THE MID 20S ACROSS THE MARFA PLATEAU TUESDAY MORNING. A FREEZE WATCH HAS BEEN ISSUED FOR THE MARFA PLATEAU TUESDAY MORNING FOR THE POTENTIAL FOR A HARD FREEZE. OTHER SURROUNDING AREAS COULD EXPERIENCE A LIGHT FREEZE AS WELL. THESE AREAS COULD BE ADDED TO FUTURE FREEZE WATCHES OR WARNINGS. AN APPROACHING STORM SYSTEM ON WEDNESDAY WILL ALSO PROVIDE THE POTENTIAL FOR HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:38 PM CDT | Freeze Watch | MAF | 13 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.